MAUDE Adverse Event Report: NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned for investigation.A comparative catheter of the same catalog number was pulled and tested for rated burst pressure.The labeled rated burst pressure for this catheter is 2.0 atm.The device was taken to 2.0 in a body temperature water bath and did not fail.It was then taken up in pressure until burst occured.It did not burst until 3.5 atm.This catheter is only indicated for pulmonary valvuloplasty.It was being used off-label for aortic valvuloplasty.It is also unknown whether an inflation device with pressure gauge was being used to monitor the pressure, as specified in the instructions for use.It is also unknown as to what pressure the catheter was taken to when the burst occured.
 
Event or Problem Description
As per the medwatch report received from the fda/user facility: "during pre-dilatation the balloon ruptured and was removed but it had separated from the inner sheath." updated report from bis "in an email from the account: the catheter was used for aortic valvuloplasty.There were no notes about an inflation device being used.There was no mention of any pressure at the time of rupture.A 16fr gore dry-seal sheath was used.The catheter shaft was not kinked.There is a mention of steep horizontal aortic angle in excess of 60 degrees.There is mention of heavy valve calcification.Condition of the patient was stable.Once defective balloon was removed a 29 mm evolut pro core valve was loaded into the delivery catheter.".

Brand Name
TYSHAK II
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6826590
Report Number1318694-2017-00024
Device Sequence Number1511486
Product Code LIT
UDI-Device Identifier04046964339219
UDI-Public04046964339219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2021
Device Model Number105
Device Catalogue NumberPDC530
Device Lot NumberTT-11961
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1